Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Minimal sequences in semigroups


Author: Mohan S. Putcha
Journal: Trans. Amer. Math. Soc. 189 (1974), 93-106
MSC: Primary 20M10
MathSciNet review: 0338233
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we generalize a result of Tamura on $ \delta$-indecomposable semigroups. Based on this, the concept of a minimal sequence between two points, and from a point to another, is introduced. The relationship between two minimal sequences between the same points is studied. The rank of a semigroup S is defined to be the supremum of the lengths of the minimal sequences between points in S. The semirank of a semigroup S is defined to be the supremum of the lengths of the minimal sequences from a point to another in S. Rank and semirank are further studied.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M10

Retrieve articles in all journals with MSC: 20M10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0338233-4
PII: S 0002-9947(1974)0338233-4
Keywords: Semigroups, semilattice decomposition, minimal sequence, rank
Article copyright: © Copyright 1974 American Mathematical Society